Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 202, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 9, 2000, 4:32 PM EST for Fayette County, Indiana. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 4:32 PM EST (21:32 UTC)
- Expired
- Aug 9, 2000, 5:15 PM EST
- In force
- 43 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Fayette County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:00 PM EST | Hail 0.75 | Glenwood, IN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 3:15 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2404 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 092132 SVRILN INC041-092215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 432 PM EST WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN INDIANA... * UNTIL 515 PM EST... * AT 432 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHEAST OF GLENWOOD...OR ABOUT 7 MILES SOUTHWEST OF CONNERSVILLE...MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GLENWOOD... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM TWHE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:00 PM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 9, 2:00 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 300 PM EDT WED AUG 9 2000 LTST SFC ANLYS SHWG CDFNT/TROF AXIS XTNDG FM WK LOW OVR LWR LKHUR ACRS SE MI AND NRN IND INTO CNTRL IL. MSAS CONTG TO SHOW AN AREA OF DECENT MSTR CONV OUT AHD OF TROF ACRS N CNTRL IND AND NW OH AND SHWRS/TSTMS TRYING TO DVLP IN THIS REGION. MDLS CONSISTENT IN PUSHING TROF AXIS DOWN ACRS FA THRU THE OVNGT HRS WITH IT JUST S OF AREA BY 12Z THUR MRNG. SW PORTIONS OF FA HAS DESTBLZD THRU THIS AFTN WITH TMPS CLIMBING INTO THE MID 80S WITH DWPTS IN THE LOW 70S WITH CAPES IN THE 3-4K J/KG RANGE PER ERLYR SWOMCD. ALSO SOME S/W ENERGY ALF SHUD COMBINE WITH CONV BNDRY TO ALLOW TSTMS TO DVLP S AND ERWD ACRS FA THRU THE EVNG HRS. PCPN SHUD BE OUT OF FAR NW FAIRLY ERLY SO WL TAPER FM LOW CHC POPS FAR NW TO HIGH CHC POPS S. WL INDICT MAINLY THIS EVNG CNTRL BUT WL HANG ON TO POPS A LTL LONGER FOR CVG AREA AND ALL NIGHT FOR PMH AREA AS BNDRY MAY LINGER ACRS THE SE FOR MUCH OF NGT. DRIER AMS FILTERS IN ACRS AREA THUR INTO FRI AS UPR LVL RDG BUILDS IN WITH NWLY-NLY FLOW CONTG. LOOKS LIKE ANY ACTVTY SHUD GNRLY RMN TO OUR N AND E SO WL MAINTAIN DRY FCST THRU THE WKEND. UNDER NL>Y FLOW...WL UNDERCUT FWC TMPS A LTL FOR HIGHS NEXT CPL DAYS. PLAN ON HOLDING ZONES TIL ARND 4 PM TO ALLOW CRNT WATCH TO EXPIRE. .ILN...NONE. LOTT
In the hours before
Local storm report, Aug 9, 11:11 AM EST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1211 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1029 AM FAIRBORN OH WIND DAMAGE
08/09/00 GREENE LARGE TREE DOWN EAST OF
WRIGHT PATTERSON AFB.
REPORTED BY HAM RADIO
OPERATOR.
1029 AM XENIA OH WIND DAMAGE
08/09/00 GREENE NUMEROUS TREES DOWN.
REPORTED BY FIRE AND
RESCUE.
1029 AM TROY OH WIND DAMAGE
08/09/00 MIAMI TWO FOOT TREE BLOWN
DOWN ON CAR. REPORTED
BY HAM RADIO OPERATOR.
1040 AM VANDALIA OH WIND DAMAGE
08/09/00 MONTGOMERY ONE FOOT TREE BRANCHES
DOWN IN BUTLER
TOWNSHIP. REPORTED BY
HAM RADIO OPERATOR.
1115 AM DUBLIN OH WIND DAMAGE
08/09/00 FRANKLIN NUMEROUS TREES AND
POWER LINES DOWN NEAR
SAWMILL ROAD. REPORTED
BY EMERGENCY MANAGEMENT.Local storm report, Aug 9, 11:39 AM EST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1239 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 AM SHARPSBURG OH WIND DAMAGE
08/09/00 MERCER LARGE TREE LIMBS DOWN
SOUTHERN PART OF
COUNTY. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0954 AM GREENVILLE OH WIND DAMAGE
08/09/00 DARKE LARGE TREE DOWN.
REPORTED BY HAM RADIO
OPERATOR.
1000 AM EATON OH WIND DAMAGE
08/09/00 PREBLE TREES DOWN COUNTY WIDE.
REPORTED BY EMERGENCY
MANAGEMENT.
1000 AM LIBERTY IN WIND DAMAGE
08/09/00 UNION NUMEROUS TREES DOWN
THROUGH COUNTY.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1038 AM ST PARIS OH WIND DAMAGE
08/09/00 CHAMPAIGN SEVERAL TREES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1115 AM ASHVILLE OH WIND DAMAGE
08/09/00 PICKAWAY HOUSE COLLAPSED DUE TO
Y STRONG WINDS. REPORTED
BY HAM RADIO OPERATOR.
1120 AM REYNOLDSBURG OH .75 INCH HAIL
08/09/00 FRANKLINLocal storm report, Aug 9, 12:15 PM EST, 4 hours 17 minutes before
WWUS30 KILN 091716
LSRILN
PRELIMINARY LOCAL STORM REPORT...CORRECTED FORMAT
NATIONAL WEATHER SERVICE WILMINGTON OH
115 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 AM IN WIND DAMAGE
08/09/00 WAYNE TREES DOWN COUNTY WIDE.Local storm report, Aug 9, 1:25 PM EST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
225 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 AM FAIRVIEW IN WIND DAMAGE
08/09/00 FAYETTE TREES DOWN IN THE
WESTERN PART OF THE
COUNTY.
1035 AM JACKSONVILLE OH WIND DAMAGE
08/09/00 CLARK TREES DOWN AROUND
GERMAN TOWNSHIP.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1045 AM PLAIN CITY OH WIND DAMAGE
08/09/00 MADISON TREES...POWER LINES AND
POWER POLES DOWN.
DAMAGE COUNTY WIDE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1127 AM LANCASTER OH WIND DAMAGE
08/09/00 FAIRFIELD NUMEROUS TREES DOWN.
COUNTY WIDE. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
1130 AM NEWARK OH WIND DAMAGE
08/09/00 LICKING SEVERAL TREES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1130 AM KIRKERSVILLE OH 1 INCH HAIL
08/09/00 LICKING REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1130 AM ST MARYS OH .75 INCH HAIL
08/09/00 AUGLAIZE REPORTED BY HAM RADIO
OPERATOR.Local storm report, Aug 9, 1:30 PM EST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM LOGAN OH WIND DAMAGE
08/09/00 HOCKING TREES DOWN COUNTY WIDE
1215 PM LUCASVILLE OH WIND DAMAGE
08/09/00 SCIOTO TREES AND POWER LINES
M DOWNThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:14 AM EST | Severe Thunderstorm Warning | ILN | Wayne | 46 min |
| Aug 9, 8:37 AM EST | Severe Thunderstorm Warning | ILN | Fayette, Union | 38 min |
| Aug 9, 3:24 PM EST | Severe Thunderstorm Warning | ILN | Wayne | 51 min |
| Aug 9, 4:11 PM EST | Severe Thunderstorm Warning | ILN | Wayne | 64 min |
| Aug 9, 4:16 PM EST | Severe Thunderstorm Warning | ILN | Union | 29 min |
| Aug 9, 4:52 PM EST | Severe Thunderstorm Warning | ILN | Franklin | 53 min |
| Aug 9, 5:15 PM EST | Severe Thunderstorm Warning | ILN | Dearborn | 45 min |
| Aug 9, 5:21 PM EST | Severe Thunderstorm Warning | ILN | Fayette | 24 min |
| Aug 9, 5:43 PM EST | Severe Thunderstorm Warning | ILN | Franklin | 47 min |
| Aug 9, 6:04 PM EST | Severe Thunderstorm Warning | ILN | Dearborn, Ripley | 41 min |
| Aug 9, 6:40 PM EST | Severe Thunderstorm Warning | ILN | Ripley | 50 min |
| Aug 9, 6:56 PM EST | Severe Thunderstorm Warning | ILN | Dearborn | 64 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.